MAUDE Adverse Event Report: DEPUY IRELAND CS META INSERT TOOL INNER; SHOULDER INSTRUMENT - HANDLE

DEPUY IRELAND CS META INSERT TOOL INNER; SHOULDER INSTRUMENT - HANDLE
Catalog Number 231770006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that that the instrument broke while cleaning.The event did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: h3, h6: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, g1 (manufacturing site name) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that spd informed sales rep that instrument broke while cleaning.The event did not happen in surgery.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the cs meta insert tool inner was broken from the shaft at its proximal section.Additionally, device exhibits signs of repeated use and tip was found stripped.Based on the observed condition of the device, the damage may have occurred during use as a result of exposure to unintended forces, such as prying motions applied during operation ultimately leading to breakage during the cleaning process.As per ifu-0902-00-865 rev.E "devices should be inspected after processing prior to sterilization for: damage, including but not limited to, corrosion (rust, pitting), discoloration, excessive scratches, flaking, cracks, and wear" and "carefully inspect devices between uses to verify proper function".A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the cs meta insert tool inner would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
CS META INSERT TOOL INNER
Common Device Name
SHOULDER INSTRUMENT - HANDLE
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21871976
Report Number1818910-2025-05965
Device Sequence Number8640632
Product Code PHX
UDI-Device Identifier10603295532552
UDI-Public(01)10603295532552(10)N0041674Q
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K203694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231770006
Device Lot NumberN0041674Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/22/2025
04/23/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/22/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown